Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

A continuity property
of multivariate Lagrange interpolation


Authors: Thomas Bloom and Jean-Paul Calvi
Journal: Math. Comp. 66 (1997), 1561-1577
MSC (1991): Primary 41A05, 41A63
MathSciNet review: 1422785
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $\{S_{t}\}$ be a sequence of interpolation schemes in ${\mathbb {R}}^{n}$ of degree $d$ (i.e. for each $S_{t}$ one has unique interpolation by a polynomial of total degree $\leq d)$ and total order $\leq l$. Suppose that the points of $S_{t}$ tend to $0 \in {\mathbb {R}}^{n}$ as $t \to \infty $ and the Lagrange-Hermite interpolants, $H_{S_{t}}$, satisfy $\lim _{t\to \infty } H_{S_{t}} (x^{\alpha }) = 0$ for all monomials $x^{\alpha }$ with $|\alpha | = d+1$. Theorem: $\lim _{t\to \infty } H_{S_{t}} (f) = T^{d} (f)$ for all functions $f$ of class $C^{l-1}$ in a neighborhood of $0$. (Here $T^{d} (f)$ denotes the Taylor series of $f$ at 0 to order $d$.) Specific examples are given to show the optimality of this result.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 41A05, 41A63

Retrieve articles in all journals with MSC (1991): 41A05, 41A63


Additional Information

Thomas Bloom
Affiliation: Department of Mathematics, University of Toronto, M5S 1A1, Toronto, Ontario, Canada
Email: bloom@math.toronto.edu

Jean-Paul Calvi
Affiliation: Laboratoire de mathématiques, UFR MIG, Université Paul Sabatier, 31062 Toulouse Cedex, France

DOI: http://dx.doi.org/10.1090/S0025-5718-97-00858-2
PII: S 0025-5718(97)00858-2
Keywords: Multivariable Lagrange interpolants, interpolation schemes in ${\mathbb{R}}^{n}$, Kergin interpolation
Received by editor(s): January 30, 1996
Received by editor(s) in revised form: August 21, 1996
Additional Notes: The first author was supported by NSERC of Canada.
Article copyright: © Copyright 1997 American Mathematical Society